Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

187 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Shortness of breath and chest pain after stopping vyvanse. Is this normal?

Answered by
Dr.
Dr. Anil Grover

Cardiologist

Practicing since :1981

Answered : 922 Questions

default
Posted on Thu, 17 Jan 2013 in Hypertension and Heart Disease
Question: Hi, I recently had an ECG performed. I need help interpreting the results as the technician was very unhelpful. Here they are:

QRS: 92 ms
QT/QTcB: 310/430 ms
PR: 122 ms
P: 92 ms
RR/PP: 510/515 ms
P/QRS/T: 77/83/47 degrees
HR: 116 bpm (Sinus tachycardia)

About me:
-23 y/o male; 154 lbs; 5 foot 7 inches
-I have used three ADD stimulants in the past beginning in summer of 2012:
- Concerta 36 mg (June-Sept) --> no chest pain, fast heart rate (>100 at times), irritable
- Adderall 20 mg (Sept-Nov) --> bad chest pain, racing heart rate (>120 at times, especially in shower in morning)
- Vyvanse 60 mg (Nov-Dec) --> mild chest pain, racing heart rate (>120 at times especially in shower in morning)
-I have been off of Vyvanse for about a week and a half. I am still having mild chest pains and my breathing just feels "weird XXXXXXX I wouldn't exactly call it "shortness of breath", but I also wouldn't call it normal. I can't really explain the feeling. Chest pain is on the left side for the most part with a rare and very brief pain in my middle back.
-Dental Student
-Experience anxiety often/ worry a lot
-Rejection from a girl about a week and a half ago
-Performed extremely poorly on exam after rejection

Is it normal to still have these odd side effects a week and a half after quitting a stimulant? Panic attack? Something wrong with my heart? I need some insight and interpretation. Thanks.

doctor
Answered by Dr. Anil Grover 59 minutes later
Hi.
Thanks for writing in.
I am a qualified and certified cardiologist.
I read your mail with diligence and reviewed your EKG.
Apart from increased heart rate there in no abnormality in EKG.
However, (also your question relates to it) stimulants can cause withdrawal effects and their effects also lasts for a week or 10 days.
My suggestion to you is life will have stress inducing circumstances but taking a drug -which can have potential harmful effect is not an answer. You have a bright career ahead and that should be enough to exclude the need for stimulants or any other drug. You have done the right thing by discontinuing all drugs keep it up. Good Luck.
If you have any further query I shall be happy to answer.
Best Wishes


Dr Anil Grover
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anil Grover 7 minutes later
Thank you for your response, Dr. XXXXXXX Do you have any suggestions for getting my heart rate back to normal? Is the pain in my chest likely to be stressed induced or stimulant induced? Thank you.
doctor
Answered by Dr. Anil Grover 15 minutes later
Hi,
Thanks for writing back. It is a pleasure interacting with you.
Heart rate will come back to normal (60-90 are lower and upper limits) sooner as stimulation of your mind due to withdrawal, stress and the drug settles down. You should not worry about 113 it is not that bad.

2. Well, it started after the drug was started so I will tend to ascribe it to drug. Blood level of a drug at times longer than week to come down to zero so we still time. About contribution of anxiety. You ought to have answer to that question for do you still get pain when you are calm even for a brief time with so much going on in your life what happens to chest pain? If you do have calm state of mind and no chest pain that we can conclude that anxiety has a role.
If you have any more question I will be happy to answer.
Best Wishes

Dr Anil Grover
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,   ,   ,   ,  
Lab Tests
Medical Topics

Recent questions on  Methylphenidate

doctor1 MD

my son (12) is on concerta xl for adhd and has been experiencing chest pains,our gp ran ecg came back abnormal, hosp have checked and say slight variant on blood flow to heart and that it is nothing to worry about, but i am still ocncermed as couldnt really explain chest pains?

doctor1 MD

If a person has not cut their hair since June, 2012 and only cut their toenails twice since June 2012 can these be used to prove the person NEVER ingested or used Cocaine in June, 2012 or since then??? This person had medical care for a lifetime medical condition TERMINATED because of a False Positive for Cocaine. His Doctor had prescribed Methylphenidate (PRN to TID 5.0 mg./ fatigue)??

doctor1 MD

i have a four year old daughter who was recently diagnosed bipolar and we have tried her on depakote sprinkles, zoloft, clonadine with no good results. She is having behavior problems at school not listening and very defiant she also can not concentrate when doing everyday things like eating. do you have any suggestions? would concerta help?

doctor1 MD

Hi, Im taking lexapro,concerta and I just started abilify.. I do not want to take lexapro anymore,because of the fact I have no sex drive. can I just take concerta and abilify? concerta hepls me the most with focus ,energy and mood, not sur about abilify yet. just started it. I want to give it time to work.

doctor1 MD

I have ADHD, RLS and Anxiety . I'm looking for relief

doctor1 MD

I have ADHD , Anxiety , I m looking for relief. I was prescribed ritalin in 1996 and it was successful. I no-longer drinking and without a doubt feel that ritalin will once again be successful

doctor1 MD

My 18 year old daughter has experienced cognitive & memory issues that seem to be be increasing the older she gets. She was diagnosed with Central Auditory Processing Dysorder when she was 7 but has a high IQ. We are noticing she is having more &...